MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER2 SCREW EXTENSION, CLOSED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SàRL CH VIPER2 SCREW EXTENSION, CLOSED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 286725200
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, during an mis procedure on a patient with th9 fracture, three (3) of the screw extension instruments detached from the screws.The surgeon was unsuccessful in attaching the extension on the screws while they were still implanted in the patient.The affected screws were explanted.The extensions were then re-attached, the screws re-implanted, and the procedure was successfully completed.There was a surgical delay of sixty (60) minutes.There was no patient consequence.Concomitant device reported: unknown screw (part# unknown, lot# unknown, quantity unknown); unknown rods (part# unknown, lot# unknown, quantity unknown).This report is for one (1) viper2 screw extension, closed.This is report 1 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the viper2 screw extensions, closed (p/n: 286725200, lot #: mi32949) were returned (qty: 10) and received at us cq.It is not clear which is the alleged device among the returned devices, therefore all the devices were inspected.Upon visual inspection, scratches were observed on the device but have no impact on the functionality of the devices.The distal tips of the device were inspected, and no issues were identified.Functional test:the functional test was performed on the returned viper2 screw extensions, closed (p/n: 286725200, lot #: mi32949, qty: 10) devices using mis ti cfx fen poly 6x55 (product code: 1867-27-655, lot number: avcbky).The polyaxial head of mis ti cfx fen poly 6x55 (product code: 1867-27-655, lot number: avcbky) is identical to the polyaxial head of viper uni screw 5x30mm ti (product code: 1867-20-530).Therefore, mis ti cfx fen poly 6x55 (product code: 1867-27-655, lot number: avcbky) was used for the functional testing on the 10 returned viper2 screw extensions and there was no discrepancy observed in the functioning of the devices.Investigation conclusion: the complaint condition was unconfirmed for the viper2 screw extension, closed (p/n: 286725200, lot #: mi32949).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: a review of the receiving inspection (ri) for viper2 screw extension, closed was conducted identifying that lot number mi32949 was released in a single batch.Batch1: lot qty of 56 units were released on 18 feb 2015 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 SCREW EXTENSION, CLOSED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10474522
Report Number1526439-2020-01575
Device Sequence Number3085674
Product Code LXH
UDI-Device Identifier10705034214313
UDI-Public(01)10705034214313
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286725200
Device Catalogue Number286725200
Device Lot NumberMI32949
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN RODS; UNKNOWN SCREWS